Alert archive / Hawaii / High Wind Warnings in 2026
High Wind Warning 4, NWS Honolulu, HI
NWS Honolulu, HI issued this high wind warning at Feb 22, 2026, 3:34 AM HST for Hawaii County, Hawaii. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2026, 3:34 AM HST (13:34 UTC)
- Expired
- Feb 23, 2026, 2:45 AM HST
- In force
- 23 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWHW70 PHFO 221334 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 334 AM HST Sun Feb 22 2026 HIZ028-230245- /O.NEW.PHFO.HW.W.0004.260222T1334Z-260223T0400Z/ Big Island Summits- 334 AM HST Sun Feb 22 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM HST THIS EVENING... * WHAT...West winds 50 to 60 mph with gusts up to 70 mph. * WHERE...Big Island Summits. * WHEN...Until 6 PM HST this evening. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that winds at the summits are expected to be at least 56 mph, with gusts over 66 mph. Take necessary precautions to protect property. Travel to summit areas should be delayed until winds subside. && $$ Blood
2 follow-up statements
101 WWHW70 PHFO 221901 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 901 AM HST Sun Feb 22 2026 HIZ028-231600- /O.EXT.PHFO.HW.W.0004.000000T0000Z-260223T1600Z/ Big Island Summits- 901 AM HST Sun Feb 22 2026 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM HST MONDAY... * WHAT...West winds 50 to 60 mph with gusts up to 70 mph. * WHERE...Big Island Summits. * WHEN...Until 6 AM HST Monday. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means that winds at the summits are expected to be at least 56 mph, with gusts over 66 mph. Take necessary precautions to protect property. Travel to summit areas should be delayed until winds subside. && $$ JVC
902 WWHW70 PHFO 231245 NPWHFO URGENT - WEATHER MESSAGE National Weather Service Honolulu HI 245 AM HST Mon Feb 23 2026 HIZ028-232200- /O.CAN.PHFO.HW.W.0004.000000T0000Z-260223T1600Z/ /O.NEW.PHFO.WI.Y.0008.260223T1245Z-260223T2200Z/ Big Island Summits- 245 AM HST Mon Feb 23 2026 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TODAY... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Sustained winds from 40 to 50 mph with gusts up to 60 mph. * WHERE...Big Island Summits of Mauna Kea and Mauna Loa. * WHEN...Until noon HST today. * IMPACTS...Winds this strong can make driving and walking dangerous. The winds can forcefully open doors and damage hinges or slam doors shut, possibly causing injuries. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing travel to the summits until conditions improve. If you must travel to the summits, use extra caution walking and driving. Be careful opening or closing doors. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ RCB
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high wind warning went out at Feb 21, 9:25 PM HST, 6 hours 9 minutes earlier.
Area forecast discussion, Feb 21, 9:25 PM HST, 6 hours 9 minutes before
534 FXHW60 PHFO 220725 AFDHFO Area Forecast Discussion National Weather Service Honolulu HI 925 PM HST Sat Feb 21 2026 .SYNOPSIS... An upper level trough anchored over the islands will maintain high chances for periods of statewide moderate to locally heavy rainfall. Weather conditions should improve by Sunday morning, but widely scattered showers will persist through the day. Energy moving into the trough from the north Monday will increase the probabilities for return moderate to locally heavy precipitation that will likely lead to flooding. The trough is forecast to lift northeast Tuesday. This will allow for drier mid week conditions under light to breezy trade winds. && .SHORT TERM UPDATE... Issued at 827 PM HST Sat Feb 21 2026 Statewide rainfall has tapered off this evening with the only significant convective action occurring across eastern Maui this evening. A Flash Flood Warning is in effect over Hana and surrounding areas through 11 PM as intense rainfall rates upwards to 3 to 4 inches per hour are likely causing flooding in Hana, Kipahulu and Hamoa this evening. Statewide, Sunday will likely be a quieter day than today but there are still decent chances for brief light to moderate showers. It will not take much more rain in many saturated windward communities to produce flooding, especially in the vicinity of swollen streams and low lying areas. Locally heavy rain anchored within higher terrain is still a possibility Sunday. Energy moving into the lingering trough over the state from the north Monday will increase the probabilities for more areawide moderate to locally heavy rain episodes. The Flood Watch will likely need to be extended into early next week with the main focus being from Maui County westward. && .PREV DISCUSSION... Issued at 345 PM HST Sat Feb 21 2026 Water vapor imagery is showing an upper level trough swinging through the state with the trough axis centered over the state this afternoon. This vigorous trough combined with orographic lift led to some significant flooding along the Koolau Mountain Range earlier today. Preliminary rainfall reports of over 21 inches in 12 hours have been recorded in Luluku as well as over 15 inches in 12 hours over Moanalua and Poamoho. Some drier mid level air has decreased the rainfall threat for the time being, but unstable conditions will continue to exist through tonight especially for Oahu and Maui County. The Flood Watch for Oahu is out through 6 pm today and will likely need to be extended through tonight. For Kauai, the threat for heavy rain should generally be decreasing this evening and we will continue to monitor to see whether or not the Flood Watch needs to be extended. For rest of this afternoon and tonight, the main concern will be over Oahu and Maui County as satellite imagery shows a cluster of heavy showers and thunderstorms moving in from the south. Another surge of moisture will be possible for this evening and tonight. Sunday morning should bring some improved weather conditions, although scattered showers will continue to persist in select windward areas. Sea breezes developing during the day should allow for the development of afternoon clouds and showers Sunday afternoon and evening. Beyond Sunday, the latest global models have changed quite a bit over the past 24 hours and is now showing another short-wave trough swinging through the state Sunday night into Monday and lingering through Tuesday. The threat for heavy rain will once again be on the increase Sunday night starting with the western half of the state and spread eastward to the rest of the state Monday into Tuesday. With moderate to locally breezy trades returning during this time (which is a day earlier than the previous forecast) showers will be focused along windward and mountain areas. With the added upper level support, heavy rain showers are expected and wet trade wind weather is expected through Tuesday. An upper level ridge should begin to build over the region by the middle of the week, which should bring at least a few days of drier weather. Meanwhile on the summits of the Big Island, a Winter Weather Advisory has been extended through tonight due to the wintry mix of light snow and freezing rain likely continuing through the evening hours. Precipitation should be on the decrease tonight, but slick road conditions and freezing fog could continue through the morning hours. && .AVIATION... Issued at 345 PM HST Sat Feb 21 2026 Most areas will remain VFR overnight as showers decrease in intensity. Brief MVFR/IFR are still possible in isolated thunderstorms and scattered showers, however, as the atmosphere remains unstable. Winds will be uncharacteristically weak tonight through Sunday. Trades will return Monday in the western end of the state, Monday night to Maui County, and Tuesday on the Big Island. This will bring an increase in windward and mauka showers. Airmet Sierra remains in effect for Oahu, Molokai, and Maui. Airmet Tango is in effect for all areas for turbulence between 10kft and 30kft. Airmet Zulu is in effect for the entire area from 12kft to FL240. && .MARINE... Issued at 345 PM HST Sat Feb 21 2026 Winds will be light and variable, with overnight with land breezes and daytime sea breezes, beginning tonight. Seas will also continue to drop along with surf along east facing shores. Expect a wet pattern to continue with isolated thunderstorms due to an upper disturbance in the area. Surf along exposed north and east-facing shores will quickly build through the day Monday as a long-period north-northeast swell from a broad storm-force low evolves off the northwest Pacific coast this weekend. A large area of northerly gales between this system and a 1048 mb blocking high centered over the Aleutians will continue to expand southward through the weekend, with the head of the fetch reaching less than 1,000 nautical miles from the state. Heights will reach warning levels for exposed north- and east-facing shores by late Monday through Tuesday. Although a gradual downward trend is anticipated by midweek, additional pulses from this same system will keep surf above advisory levels for east-facing shores through much of the week. This swell direction will bring surf into some typically protected areas such as Kua Bay, West Maui, and exposed shores of Lanai. Other impacts from this north-northeast swell direction could include significant erosion along some coasts and accretion at other locations as sand shifts opposite the typical swell direction, particularly along north-facing shores. Additionally, overwash along vulnerable sections of coastline and roadways will be possible beginning Monday night during high tide cycles. Mariners can also anticipate harbor surges at Kahului and Hilo. Surf along exposed west-facing shores will rise early next week as a long-period northwest swell arrives from a recent broad storm- force low over the far northwest Pacific. && .HFO WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 AM HST Sunday for Central Oahu-East Honolulu- Ewa Plain-Honolulu Metro-Kauai East-Kauai Mountains-Kauai North- Kauai South-Kauai Southwest-Koolau Leeward-Koolau Windward- Niihau-Oahu North Shore-Olomana-Waianae Coast-Waianae Mountains. Winter Weather Advisory until 6 AM HST Sunday for Big Island Summits. && UPDATE...Blood DISCUSSION...Kino AVIATION...Parker MARINE...Foster
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 3:59 PM HST | Areal Flood Advisory | HFO | Honolulu | 3 hr |
| Feb 21, 5:39 PM HST | Areal Flood Advisory | HFO | Kalawao | 3 hr |
| Feb 21, 6:02 PM HST | Areal Flood Advisory | HFO | Kalawao | 2 hr |
| Feb 21, 8:00 PM HST | Areal Flood Advisory | HFO | Kalawao | 16 min |
| Feb 21, 8:16 PM HST | Flash Flood Warning | HFO | Kalawao | 4 hr |
| Feb 21, 11:11 PM HST | Special Marine Warning | HFO | 105 min | |
| Feb 22, 9:01 AM HST | Flood Watch | HFO | Hawaii, Honolulu, Kauai, Kalawao | 30 hr |
Nearby
High Wind Warnings in Hawaii, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.